Alert archive / California / Gale Warnings in 2018
Gale Warning 8, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale warning at Apr 8, 2018, 8:14 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2018, 8:14 PM PDT (03:14 UTC)
- Expired
- Apr 9, 2018, 3:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
360 WHUS76 KLOX 090314 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service LOS ANGELES/OXNARD CA 814 PM PDT Sun Apr 8 2018 PZZ673-676-091115- /O.UPG.KLOX.SC.Y.0036.000000T0000Z-180409T1600Z/ /O.NEW.KLOX.GL.W.0008.180409T0314Z-180409T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 814 PM PDT Sun Apr 8 2018 ...GALE WARNING IN EFFECT UNTIL 3 AM PDT MONDAY... The National Weather Service in Los Angeles/Oxnard has issued a Gale Warning, which is in effect until 3 AM PDT Monday. The Small Craft Advisory is no longer in effect. * Winds...Northwest winds 15 to 25 kt with gusts to 30 kt are expected when winds are strongest. * Seas...Combined seas of 10 to 13 feet with periods around 12 seconds are expected when waves are largest. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ650-091000- /O.CON.KLOX.SC.Y.0038.000000T0000Z-180409T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 814 PM PDT Sun Apr 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wind and sea conditions will exist for small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ655-091000- /O.CON.KLOX.SC.Y.0038.000000T0000Z-180409T1000Z/ Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 814 PM PDT Sun Apr 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wind and sea conditions will exist for small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ670-091115- /O.CON.KLOX.SC.Y.0038.000000T0000Z-180409T1600Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 814 PM PDT Sun Apr 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wind and sea conditions will exist for small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ645-091000- /O.CON.KLOX.SC.Y.0036.000000T0000Z-180409T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 814 PM PDT Sun Apr 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wind and sea conditions will exist for small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
2 follow-up statements
089 WHUS76 KLOX 090444 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service LOS ANGELES/OXNARD CA 944 PM PDT Sun Apr 8 2018 PZZ673-676-091000- /O.CON.KLOX.GL.W.0008.000000T0000Z-180409T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 944 PM PDT Sun Apr 8 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * Winds...Northwest winds 20 to 25 kt with gusts to 35 kt are expected when winds are strongest. * Seas...Combined seas of 10 to 13 feet with periods around 12 seconds are expected when waves are largest. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ650-091000- /O.CON.KLOX.SC.Y.0038.000000T0000Z-180409T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 944 PM PDT Sun Apr 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wind and sea conditions will exist for small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ655-091000- /O.CON.KLOX.SC.Y.0038.000000T0000Z-180409T1000Z/ Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 944 PM PDT Sun Apr 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wind and sea conditions will exist for small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ670-091245- /O.CON.KLOX.SC.Y.0038.000000T0000Z-180409T1600Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 944 PM PDT Sun Apr 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wind and sea conditions will exist for small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ645-091000- /O.CON.KLOX.SC.Y.0036.000000T0000Z-180409T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 944 PM PDT Sun Apr 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wind and sea conditions will exist for small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
357 WHUS76 KLOX 091001 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service LOS ANGELES/OXNARD CA 301 AM PDT Mon Apr 9 2018 PZZ673-676-091815- /O.EXP.KLOX.GL.W.0008.000000T0000Z-180409T1000Z/ /O.EXB.KLOX.SC.Y.0038.000000T0000Z-180409T2200Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 301 AM PDT Mon Apr 9 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... The National Weather Service in Los Angeles/Oxnard has issued a Small Craft Advisory, which is in effect until 3 PM PDT this afternoon. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wind and sea conditions will exist for small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ650-091815- /O.EXP.KLOX.SC.Y.0038.000000T0000Z-180409T1000Z/ /O.NEW.KLOX.SC.Y.0039.180409T1001Z-180409T1900Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 301 AM PDT Mon Apr 9 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PDT TODAY... The National Weather Service in Los Angeles/Oxnard has issued a Small Craft Advisory, which is in effect until noon PDT today. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wind and sea conditions will exist for small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ655-091815- /O.EXP.KLOX.SC.Y.0038.000000T0000Z-180409T1000Z/ /O.NEW.KLOX.SC.Y.0039.180409T1001Z-180409T1900Z/ Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 301 AM PDT Mon Apr 9 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PDT TODAY... The National Weather Service in Los Angeles/Oxnard has issued a Small Craft Advisory, which is in effect until noon PDT today. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wind and sea conditions will exist for small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ645-091815- /O.EXP.KLOX.SC.Y.0036.000000T0000Z-180409T1000Z/ /O.NEW.KLOX.SW.Y.0008.180409T1001Z-180409T1900Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 301 AM PDT Mon Apr 9 2018 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL NOON PDT TODAY... The National Weather Service in Los Angeles/Oxnard has issued a Small Craft Advisory for hazardous seas, which is in effect until noon PDT today. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for hazardous seas means that waves are expected to be hazardous to small craft. Mariners should avoid shoaling areas. Long period swell can sharpen into large breaking waves in shoaling areas. It is not unusual for waves to break much farther from shoaling areas than is normally experienced. Remember...breaking waves can easily capsize even larger vessels. && $$ PZZ670-091815- /O.EXT.KLOX.SC.Y.0038.000000T0000Z-180409T2200Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 301 AM PDT Mon Apr 9 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wind and sea conditions will exist for small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Apr 8, 4:57 PM PDT, 3 hours 17 minutes earlier.
Area forecast discussion, Apr 8, 4:57 PM PDT, 3 hours 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
457 PM PDT Sun Apr 8 2018
updated aviation discussion
.SYNOPSIS...08/119 PM.
Weak to moderate offshore flow and dry conditions across the
region will result in possible record heat in some locations on
Monday. Temperatures will be cooler Tuesday through Friday with
gusty winds and a slight chance of rain on Thursday.
&&
.SHORT TERM (TDY-WED)...08/205 PM.
...Record high temperatures expected Monday...
Main weather concern in the short term will be gusty north winds
through tonight, shifting to the northeast on Monday. As expected,
northerly winds have diminished some this afternoon as north-
south pressure gradients have relaxed, with LAX-Bakersfield
currently at -5.4 mb. The north-south pressure gradients are
expected to tighten tonight, resulting in another ramp-up of
northerly winds. Wind advisories in effect for the SBA south coast
and mountains as well as the Interstate 5 corridor of the
LA/Ventura county mountains where gusts will generally be in the
40 to 50 mph range tonight, except isolated gusts of 55 to 60 mph
near Montecito Hills and Whitaker Peak. The SBA-Santa Maria
pressure gradient is expected to peak in the -4.5 to -5 mb range,
while the SBA-Bakersfield gradient is expected to peak around -7
mb. Sub-advisory northerly winds will also impact the typical
north-south oriented valleys of LA/Ventura counties as well as the
Santa Monica mountains through tonight. Areas experiencing
northerly winds this afternoon and evening will experience
downslope warming, with temperatures climbing into the lower to
mid 80s across warmer coastal/valley locations.
As surface high pressure build into the Great Basin, the flow
will shift to the northeast on Monday, with gusty Santa Ana winds
bringing hot and dry conditions to the Southland. The strongest
winds will be focused across the typical wind prone areas of
eastern Ventura and western Los Angeles counties, with gusts
generally in the 30 to 40 mph range. The LAX-Daggett gradient is
expected to peak around -5 mb on Monday morning, with some upper
level wind support. For now, keeping winds just under advisory
levels, but later shifts may need to consider a wind advisory
issuance. Also of note, there will also be gusty northeast winds
across the Central Coast later tonight into Monday morning, with
localized wind gusts up to 40 mph in some of the foothills. The
main impact of the Santa Ana winds will be unusually hot
temperatures and dry conditions for April, with projected highs
soaring into the lower to mid 90s across warmer coastal/valley
areas. This will likely result in several record highs being
recorded. Some stations where we are forecasting temperatures to
tie or break records include Long Beach, Burbank, Camarillo, and
Oxnard where previous records are 91, 91, 87, and 85 degrees
respectively. The combination of gusty Santa Ana winds, hot
temperatures, and humidities falling into single digits will bring
elevated fire weather concerns.
Weak upper level ridge of high pressure will continue into
Tuesday, but weak offshore flow will quickly turn onshore by mid
morning. The tail end of a trough to the north will bring an
increase in high clouds across the forecast area Monday night into
Tuesday, especially N of Point Conception. With an early return
of the seabreeze, coastal areas will see a significant cool down
with double digit drop in high temps, but valleys will continue to
remain very warm with highs down a few degrees but still much
warmer than normal with high in the 80s. The Central Coast will
see 10 to 15 degrees of cooling with highs only reaching the upper
60s to lower 70s.
Another upper level trough will approach Northern and Central
California on Wednesday, bringing stronger onshore flow to the
region. This will result in more significant cooling across the
forecast area, with gusty onshore winds in the mountains and
Antelope Valley. Gusty sundowner winds will also make a return to
the SBA south coast and mountains by late Wednesday afternoon or
evening.
.LONG TERM (THU-SUN)...08/210 PM.
As the upper trough deepens over the region on Wednesday night
and Thursday, looking for the possibility of some light rain for
areas north of Point Conception and the north facing slopes. The
main impact with this system will be the return of widespread
gusty northwest winds and cooler temperatures across the region.
The strongest winds with this system are expected to be focused
Thursday into Thursday night across the SBA county south
coast/mountains as well as the Interstate 5 corridor in the
LA/Ventura county mountains where there will be the potential for
wind gusts of 45 to 55 mph. Many areas may need wind advisories by
Thursday. By Friday, an upper level ridge of high pressure begins
to build over the area with a return of offshore flow. As a
result, a warming trend is expected on Friday with little change
into Saturday.
&&
.AVIATION...08/2353Z.
At 2315Z at KLAX, there was no marine inversion.
Hi confidence in the 00Z TAFs with VFR conditions expected at all
the airfields through Mon afternoon.
Gusty NW to N canyon winds in the vicinity of KSBA will result in
low level wind shear at the airfield 02Z-11Z tonight. Gusty W to NW
winds will prevail thru this evening at KPMD and KWJF.
KLAX...Hi confidence in the 00Z TAF with VFR conditions expected
through Monday evening.
KBUR...Hi confidence in the 00Z TAF with VFR conditions expected
through Monday afternoon.
&&
.MARINE...08/1230 PM.
For the Outer Waters, good confidence in forecast. Small Craft
Advisory (SCA) level winds and seas are expected to continue
thru late tonight or early Mon, then seas will continue at SCA
levels thru at least mid morning Mon. SCA winds are likely Wed
thru Thu, and may begin as early as late Tue. There is a 30%
chance of Gale Force winds Wed night and Thu.
For the Inner Waters north of Pt Sal, good confidence in forecast.
SCA level winds and seas are expected to continue thru tonight.
There is a 20-30% chance that SCA level seas will persist into mid
morning Mon. SCA level winds and seas are likely Wed night and Thu.
There is a 40% chance that SCA level winds will begin Wed afternoon.
For the Inner Waters south of Point Conception, good confidence
in forecast. SCA level winds across western portions may spread
across the remainder of the waters late this morning and
afternoon, then continue through late tonight. Seas will be choppy
and very steep. SCA level winds are likely Wed afternoon thru
Thu.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until noon PDT Monday for zones
34-35. (See LAXCFWLOX).
High Surf Advisory in effect until 8 AM PDT Monday for zones
39>41. (See LAXCFWLOX).
Wind Advisory in effect until 9 AM PDT Monday for zones
39-52. (See LAXNPWLOX).
Wind Advisory in effect until 6 AM PDT Monday for zones
53-54. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Monday for
zones 645-650-655. (See LAXMWWLOX).
Small Craft Advisory in effect until 9 AM PDT Monday for
zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (WED-SUN).
There is the potential for gusty northwest to north winds
reaching advisory levels from Wednesday night through Thursday
night, with the strongest winds expected in the mountains,
Santa Barbara south coast, and Antelope Valley.
&&
PUBLIC...Gomberg/Kaplan
AVIATION...Sirard
MARINE...Sweet
SYNOPSIS...Kj
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:01 AM PDT | Small Craft Advisory | LOX | 6 hr | |
| Apr 9, 3:01 AM PDT | Small Craft Advisory for Hazardous Seas | LOX | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.